Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 194, NWS Little Rock, AR

June 8, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 8, 2021, 12:03 PM CDT for 4 counties in Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 12:03 PM CDT (17:03 UTC)
Expired
Jun 8, 2021, 12:26 PM CDT
In force
23 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bradley County, AR, Cleveland County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 124 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WUUS54 KLZK 081703
SVRLZK
ARC011-025-043-079-081745-
/O.NEW.KLZK.SV.W.0194.210608T1703Z-210608T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1203 PM CDT Tue Jun 8 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bradley County in southeastern Arkansas...
  Southeastern Cleveland County in southeastern Arkansas...
  Northwestern Drew County in southeastern Arkansas...
  Southwestern Lincoln County in southeastern Arkansas...

* Until 1245 PM CDT.

* At 1202 PM CDT, a severe thunderstorm was located over Brandon, or
  10 miles northwest of Monticello, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Brandon...                        Plantersville...
  Cane Creek State Park...          Garrett Bridge...
  Gourd...                          Calhoun...
  Cornerville...                    Tyro...
  Rose Hill...                      Crigler...
  Fresno...                         Garnett...
  Montongo...                       Rock Springs...
  Coleman...                        Avery...
  Relfs Bluff...                    Rye...
  Florence...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3365 9197 3377 9205 3401 9170 3380 9156
TIME...MOT...LOC 1702Z 240DEG 32KT 3374 9192 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Cooper
1 follow-up statement
121 
WWUS54 KLZK 081726
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1226 PM CDT Tue Jun 8 2021

ARC011-025-043-079-081736-
/O.CAN.KLZK.SV.W.0194.000000T0000Z-210608T1745Z/
Bradley AR-Cleveland AR-Drew AR-Lincoln AR-
1226 PM CDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADLEY...
SOUTHEASTERN CLEVELAND...NORTHWESTERN DREW AND SOUTHWESTERN LINCOLN
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3365 9197 3377 9205 3401 9170 3380 9156
TIME...MOT...LOC 1725Z 240DEG 32KT 3385 9169 

$$

Cooper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:39 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 6:39 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
639 AM CDT Tue Jun 8 2021

.AVIATION...Updated w/ a discussion for the 08/12Z TAFs

Radar imgry depicted a band of SHRA/TSRA across Srn AR this AM
impacting PBF and LLQ. Power outage at PBF continues so wl keep
AMD NOT SKED for now. Through the PD, mix of MVFR/IFR condns wl
cont across the Srn half of the state, while to the N, condns
should remain VFR w/ lingering cloud cover through the day.
SHRA/TSRA wl lkly persist through the first half of the PD,
impacting most Srn terminals and causing IFR reductions in
CIGs/VIS.

/232/

&&

.PREV DISCUSSION...(ISSUED 318 AM CDT Tue Jun 8 2021)
SHORT TERM...Today Through Wednesday Night

..SYNOPSIS...

Following another eventful day across the Natural State, much of the
region picked up another 1 to 2 inches of rainfall Monday, with
portions of Srn AR having received upwards of another 2 to 3 inches
during this timeframe. Over the last 72 hours, the region has seen
significant rainfall accumulations, with the Srn half of the state
picking up an estimated of 3 to 4 inches, and some local amounts in
excess of 5 to 7 inches. This has created a very saturated and
vulnerable soil surface, and led to an increased flash flooding risk
heading into Tuesday with more significant rainfall potential over
the compromised region.

..TODAY...

Latest radar imgry depicted a few developing broken convective
bands, of which some heavy rainfall of over an inch has already been
noted via QPE. Based on CAM guidance, this is lkly the beginning of
a persistent band of convection which could bring a significant
amount rainfall to an already vulnerable region.

Mesoanalysis indicated a nearly stationary, broad and weak cyclonic
H500 perturbation positioned over the Srn Cntrl US, with the
approximate upper low located invof the Natural State. H850 and H700
analyses indicate a more robust shortwave feature, detached from the
mean ridging flow located across the Nrn US.

As this weak upper perturbation continues to slowly meander over the
FA, a combination of weak cloud layer flow, ML buoyancy of 1000
J/kg, and an antecedent tropical airmass, e.g., PWATs of 1.8 to 2
inches...above climo 90th percentile for LZK...will contribute to a
continuing excessive rainfall risk across the Srn portion of the FA.
At the sfc, a weak quasi-stationary bndry is draped over Srn AR, and
wl serve as the focus for low-lvl convergence. As convection becomes
more organized and persistent, mean low-lvl W-S/Wrly flow wl support
back building/training convection, as depicted by most recent radar
imgry and CAM guidance.

The 00Z suite of CAM guidance has depicted a troubling signal among
QPF progs, w/ a band of rainfall across Srn AR over the next 24 hrs,
w/ solns suggesting in excess of 10 inches of accumulation and some
locally greater amounts. Given the efficiency of rainfall from weak
to moderate convection the last few nights, e.g. rainfall rates of 2-
3"/hr, rainfall accumulations of this magnitude may be possible.

Of major concern to this fcstr is the location of the forthcoming
excessive rainfall. Over the last few days, prior PDs of heavy rain
heave contributed to a very compromised soil surface, and runoff is
lkly to occur quickly once heavy rainfall begins...e.g., FFG values
below 2"/3 hrs, and in some spots less than 1"/3 hrs. This has
prompted the continuation of the existing flash flood watch, and an
uptick in the wording of the watch, as well a second consecutive
upgrade in the Excessive Rainfall Outlook from WPC to include a
MODERATE risk area. Given current radar trends and most recent
observations, flash flooding is likely over portions of Srn AR over
the next 12 to 24 hours, and at times, may become considerable in
nature, particularly where rainfall accumulations are the greatest.

Please heed local guidance regarding any road closures due to high
water, and stay up to date on the current forecast and hazardous
situation.

..WEDNESDAY...

Some good news regarding the wx on Wednesday, it looks to be a
little less concerning water wise...The upper low wl begin to shift
Ewrd and greater Cntrl US ridging wl start to expand over the
region. A transition to more diurnally driven showers/tstorms is
anticipated heading into the long term PD and afternoon high temps
beginning to increase into the upper 80s at most locations.

LONG TERM...Thursday Through Tuesday

The medium range guidance continues to advertise a return to more
summer like conditions than what we have experienced of late. With
the synoptic scale models in generally good agreement, will simply
blend the forecast solutions this morning and wait for the return of
hot and humid conditions with generally diurnally driven precip.

Pattern initiates with a highly amplified pattern in place. Pattern
will be characterized by the same upper troughing that has plagued
the mid south of late over the Ohio Valley but still continuing its
eastward progression, albeit on the slow side. Upper ridging will be
located over the central plains with another trough moving into the
Pacific Northwest.

Precipitation chances will be at their highest on Thursday until the
expanding upper ridge finally pushes the troughiness further away.
By Friday, upper ridge will be expanding to the north and east with
a subsequent increase in H5 heights. As such temperatures will be on
the rise with highs back in the upper 80s to lower 90s as early as
Friday.

Upper trough moves off the east coast during the weekend and never
really allows the ridge to build in overhead. As such, the ridge
axis will be over the nations mid section and the CWA will be on its
eastern periphery. Precipitation chances will morph into diurnal
mode but with northerly flow aloft, will need to watch for anything
getting caught up in said flow and increasing precipitation chances
including a possible front late in the weekend or early next week.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-
Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-
Woodruff-Yell.

&&

Aviation...GREEN
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 8 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Persistent showers and thunderstorms are expected across the
southern portion of the state Tuesday. Heavy to excessive rainfall
will accompany these storms, with additional rainfall
accumulations of four to five inches possible, and some locally
greater amounts.

Given a very saturated soil surface from prior
rainfall over the last few days, flash flooding will be likely
where heavy rainfall occurs as will not take much rain for runoff
to begin. Due to the magnitude of rainfall anticipated and the
potential for locally greater amounts, flash flooding may be
considerable in nature at times. Please be sure to heed local
guidance on road closures due to high water.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Rain chances will continue into Wednesday as the slow moving upper
system finally begins to pull out. Another inch of rain can not be
ruled out over central and eastern sections of the state, mainly
early in the day,

A weather pattern more typical of summer is expected to develop late
Wednesday with a large upper level ridge of high pressure developing
over the nations mid section. This pattern will result in chances of
showers and thunderstorms during mainly the afternoon through early
evening hours. An occasional strong storm can not be discounted but
organized severe weather is not likely.

Concerning temperatures, highs are expected to top out in the upper
80s to lower 90s through the period. With the soil being saturated
and lots of standing water likely, very muggy conditions are
expected as well.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/56

In the hours before

Local storm report, Jun 8, 10:02 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1002 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      2 WNW EBB               34.34N  92.36W
06/08/2021                   GRANT              AR   DEPT OF HIGHWAYS

            A SECTION OF HIGHWAY 46 IS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LZK2100670

67
Local storm report, Jun 8, 11:03 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 E CALMER              33.94N  92.01W
06/08/2021                   CLEVELAND          AR   DEPT OF HIGHWAYS

            A SECTION OF HIGHWAY 114 IS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LZK2100671

67
Local storm report, Jun 8, 11:30 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 SE SORRELLS           34.15N  92.05W
06/07/2021                   JEFFERSON          AR   EMERGENCY MNGR

            A PORTION OF A ROOF BLOWN OFF OF A HOUSE.

&&

EVENT NUMBER LZK2100672

234
Local storm report, Jun 8, 11:33 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      DUMAS                   33.88N  91.49W
06/08/2021                   DESHA              AR   FIRE DEPT/RESCUE

            WIDESPREAD FLASH FLOODING ACROSS THE CITY WITH WATER IN
            SEVERAL HOMES AND NUMEROUS STREETS FLOODED.

&&

EVENT NUMBER LZK2100673

67
Local storm report, Jun 8, 11:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLASH FLOOD      KELSO                   33.80N  91.27W
06/08/2021                   DESHA              AR   DEPT OF HIGHWAYS

            A SECTION OF HIGHWAY 1 IS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LZK2100674

67
Special weather statement, Jun 8, 11:43 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1143 AM CDT Tue Jun 8 2021

ARZ063-064-069-081715-
Drew AR-Cleveland AR-Lincoln AR-
1143 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEVELAND...
NORTHWESTERN DREW AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 1215 PM
CDT...

At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plantersville, or 12 miles southwest of Star City, moving northeast
at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Star City...                      Brandon...
Plantersville...                  Cane Creek State Park...
Garrett Bridge...                 Calhoun...
Cornerville...                    Florence...
Tyro...                           Rose Hill...
Crigler...                        Fresno...
Garnett...                        Montongo...
Rock Springs...                   Coleman...
Avery...                          Relfs Bluff...
Rye...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3371 9198 3371 9200 3379 9204 3402 9171
      3378 9156 3369 9198
TIME...MOT...LOC 1643Z 245DEG 28KT 3377 9195

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:02 PM CDTSpecial Weather StatementLZKIndependence, Jackson, Woodruff43 min
Jun 8, 3:13 AM CDTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more12 hr
Jun 8, 5:47 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 8, 6:15 AM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson3 hr
Jun 8, 7:46 AM CDTFlash Flood WarningLZKPolk4 hr
Jun 8, 7:53 AM CDTFlash Flood WarningLZKDrew5 hr
Jun 8, 8:07 AM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson5 hr
Jun 8, 8:56 AM CDTFlash Flood WarningLZKDesha6 hr
Jun 8, 9:03 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lincoln6 hr
Jun 8, 9:42 AM CDTFlash Flood WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline3 hr
Jun 8, 10:14 AM CDTFlash Flood WarningLZKClark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more3 hr
Jun 8, 10:32 AM CDTFlash Flood WarningLZKArkansas, Lonoke, Prairie2 hr
Jun 8, 10:57 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln63 min
Jun 8, 11:42 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatLZKArkansas, Desha, Drew, Lincoln5 hr
Jun 8, 11:43 AM CDTSpecial Weather StatementLZKLincoln32 min
Jun 8, 12:10 PM CDTFlash Flood WarningLZKArkansas, Monroe, Prairie5 hr
Jun 8, 12:38 PM CDTAreal Flood AdvisoryLZKGrant, Jefferson, Lonoke, Pulaski, Saline2 hr
Jun 8, 12:44 PM CDTFlash Flood WarningLZKArkansas, Jefferson3 hr
Jun 8, 12:47 PM CDTAreal Flood AdvisoryLZKArkansas, Jefferson, Lonoke, Prairie2 hr
Jun 8, 12:55 PM CDTSpecial Weather StatementLZKCleveland, Grant, Jefferson50 min
Jun 8, 1:10 PM CDTFlash Flood WarningLZKCalhoun, Clark, Dallas, Ouachita99 min
Jun 8, 1:19 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Jefferson, Lincoln41 min
Jun 8, 1:37 PM CDTFlash Flood WarningLZKCleveland, Lincoln3 hr
Jun 8, 2:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln45 min
Jun 8, 2:43 PM CDTSpecial Weather StatementLZKDesha32 min
Jun 8, 3:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha29 min
Jun 8, 3:49 PM CDTFlash Flood WarningLZKArkansas, Drew, Jefferson, Lincoln3 hr
Jun 8, 4:06 PM CDTAreal Flood AdvisoryLZKDesha, Drew3 hr
Jun 8, 4:32 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Ouachita28 min
Jun 8, 4:37 PM CDTAreal Flood WarningLZKArkansas, Desha, Drew, Lincoln3 hr
Jun 8, 4:47 PM CDTFlash Flood WarningLZKCleveland, Dallas, Grant, Jefferson3 hr
Jun 8, 4:51 PM CDTFlash Flood WarningLZKDesha, Drew3 hr
Jun 8, 5:03 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita27 min
Jun 8, 5:26 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita26 min
Jun 8, 5:46 PM CDTSpecial Weather StatementLZKHot Spring29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.